Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Melbourne, FL

July 31, 2007Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 31, 2007, 3:31 PM EDT for Orange County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2007, 3:31 PM EDT (19:31 UTC)
Expired
Jul 31, 2007, 3:50 PM EDT
In force
19 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 311932
SVRMLB
FLC095-312030-
/O.NEW.KMLB.SV.W.0093.070731T1931Z-070731T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ORANGE COUNTY IN FLORIDA.

* UNTIL 430 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED NEAR BITHLO...MOVING 
SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED
  TO...CHRISTMAS AND LOCKWOOD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2864 8119 2854 8127 2843 8121 2834 8103
      2856 8090

$$

52
1 follow-up statement
000 
WWUS52 KMLB 311950
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT TUE JUL 31 2007

FLC095-311958-
/O.CAN.KMLB.SV.W.0093.000000T0000Z-070731T2030Z/
ORANGE FL-
350 PM EDT TUE JUL 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.

LAT...LON 2864 8119 2854 8127 2843 8121 2835 8107
      2834 8103 2856 8090

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:33 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 31, 2:33 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
233 PM EDT TUE JUL 31 2007

.DISCUSSION...

.CURRENT/TONIGHT...FRONTAL BOUNDARY DRAPED ACROSS NORTHERN FLORIDA
THIS AFTERNOON WILL ONLY MAKE MODEST ADDITIONAL SOUTHWARD
PROGRESS. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ONGOING
ACROSS CENTRAL FLORIDA. EXPECT BULK OF THIS ACTIVITY TO WIND UP
OVER EAST CENTRAL FLORIDA LATE THIS AFTERNOON/EARLY EVENING DUE TO
THE DEEP WESTERLY FLOW. NOT EXPECTING AN INLAND MOVING SEA BREEZE
ALONG THE EAST COAST BUT IF ONE IS ABLE TO FORM AT ALL ALONG THE
IMMEDIATE COASTLINE...IT WILL ACT AS A BOUNDARY FOR DEVELOPMENT
AND ENHANCEMENT OF FUTURE STORMS AS THEY MOVE OFF THE COAST.
EXPECT STRONGER CELLS TO BE CAPABLE OF DANGEROUS CLOUD TO GROUND
LIGHTNING...LOCALLY HEAVY RAINFALL...GUSTY WINDS 40-50 MPH AND
EVEN SMALL HAIL. DUE TO THE EARLY ONSET OF CONVECTIVE ACTIVITY
THUS FAR...MAY BEGIN TO SEE A GRADUAL DECLINE BY EARLY/MID
EVENING...THOUGH WILL HANG ONTO TO AT LEAST A SLIGHT CHANCE
OVERNIGHT. LOWS IN THE MIDDLE/UPPER 70S.

.WED-THU...RIBBON OF VERY HIGH PWATS ASSOCIATED WITH STATED
BOUNDARY...ALONG WITH PLENTY OF RESIDUAL MOISTURE FROM THE DAYS
CONVECTION...WILL OFFER FUEL FOR ANOTHER DAY OF HIGHER THAN
NORMAL POPS FOR WED AS BOUNDARY LOCATES CLOSER THE CENTRAL
PENINSULA. STEERING FLOW FOR STORMS SHOULD REMAIN GENERALLY WEST
TO EAST...AS WELL AS THE B-LAYER WINDS ALONG AND SOUTH OF THE
BOUNDARY. RESULT IS FOR ANOTHER OPPORTUNITY OF WIDER-SPREAD CELL
COVERAGE IN THE AFTERNOON AND EARLY EVENING...BUT WITH ENHANCED
CHANCES FOR URBAN AND SMALL STREAM FLOOD PROBLEMS SKEWED TOWARD
EAST CENTRAL FLORIDA. IN THIS...BOTH THE GFS AND NAM SEEMINGLY
AGREE. FOR THU...THE SUBTROPICAL RIDGE AXIS REGAINS ITS COURAGE
AND BEGINS TO LIFT THE BOUNDARY BACK TO THE NORTH STATE.
INTERESTINGLY...THE NAM ADDS THE EARLY ASSISTANCE OF A DEVELOPING
CENTRAL GULF SURFACE LOW / FRONTAL WAVE...CLOSING IT OFF AND
DRIFTING IT NORTH. THUS THE SINGLE...OR COMBINED...EFFECT IS TO
LOCALLY DRY-OUT THE CURRENTLY ENTRENCHED DEEP LAYER MOISTURE OVER
THE FORECAST AREA ALLOWING FOR A MORE SOUTHERLY COMPONENT TO THE
LOW LEVEL FLOW AND A BETTER CHANCE FOR LOCAL CIRCULATIONS TO
RESUME UNDER PARTIALLY UNVEILED SKIES.

.FRI-MON...GFS CONTENT TO ALLOW INFLUENCE OF RIDGE TO DOMINATE THE
PATTERN INTO FRI AND SAT...WITH FURTHER SUPPORT OF UPPER LEVEL
RIDGING. SOUTHEAST LOW LEVEL FLOW WILL FRESHEN UP THE B-LAYER
FOR THE IMMEDIATE EAST COAST AS THE EMBEDDED SEA BREEZE BECOMES
UNINHIBITED. BOTH THE GFS AND NAM ORGANIZE THE PROJECTED GULF LOW
TO JUST SOUTH OF MOBILE BY 12Z FRI. THE TREND IS BECOMING MORE
REASONABLE GAINING SOME CONFIDENCE IN SUCCESSIVE RUNS...HAVE BEEN
A LITTLE CONCERNED IN THE APPARENT AGGRESSIVENESS OF THE MODELS TO
PRODUCE THE SWEEPING SERIES OF FRONTAL WAVES RECENTLY DEPICTED
FROM THE NORTHEAST GULF TO THE NORTHWEST ATLANTIC. LOCALLY...RIDGE
WEAKENS SOMEWHAT SURFACE AND ALOFT INTO MON.

&&

.AVIATION...SCT IFR CIGS/VSBYS INTO THIS EVENING AND INVOF
CONVECTION WITH IMPROVING CONDITIONS BETWEEN 01Z-03Z AND
THEREAFTER.

&&

.MARINE...WEST/NORTHWEST WINDS DEVELOPING THIS EVENING AT AROUND 10
KTS AND WITH SEAS 1-3 FT. EXPECT WINDS/SEAS TO BE LOCALLY HIGHER
INVOF OF STORMS MOVING OFF THE COAST INTO THE WESTERN ATLC THIS
AFTN/EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  87  76  89 /  40  70  30  50
MCO  76  88  74  92 /  40  70  30  50
MLB  76  88  75  91 /  40  60  30  50
VRB  73  91  75  92 /  30  60  30  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...SEDLOCK
LONG TERM....SHARP
AVIATION...99
Hazardous weather outlook, Jul 31, 10:40 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT TUE JUL 31 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
312000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1040 AM EDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
HIGH MOISTURE COMBINING WITH HEATING WILL RESULT IN SCATTERED
LIGHTNING STORMS. EXPECT SHOWERS AND STORMS TO INCREASE IN
COVERAGE AND INTENSITY ACROSS THE GREATER ORLANDO AREA BY AROUND
NOON TIME...AND REACHING THE EAST COAST DURING THE MIDDLE TO LATE
AFTERNOON. SCATTERED TO ISOLATED STORMS ARE EXPECTED TO LINGER OVER
THE EAST SIDE OF THE PENINSULA THROUGH EARLY EVENING.

THE MAIN THREATS TODAY WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
...AS WELL AS LOCALLY HEAVY RAINFALL AMOUNTS OF AROUND TWO INCHES.
BRIEF GUSTY WINDS AND SMALL HAIL COULD ALSO OCCUR WITH THE MOST
INTENSE CELLS.

...FLOOD IMPACT...
INTENSE RAINFALL IN STRONGER CELLS WILL RESULT IN PONDING OF WATER
ON ROADWAYS AND TRADITIONALLY FLOOD PRONE AREAS. MOTORISTS SHOULD
USE CAUTION AND SLOW DOWN WHEN TRAVELING THROUGH STANDING WATER.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS WHICH FORM OVER LAND WILL PUSH EASTWARD ACROSS THE
INTRACOASTAL WATERWAY AND INTO THE NEAR SHORE ATLANTIC FROM MID
AFTERNOON ONWARD. LOCALLY STRONG WIND GUSTS OF AT LEAST 35 KNOTS
...ROUGH SEAS AND FREQUENT CLOUD TO WATER LIGHTNING WILL OCCUR IN
THE STRONGEST STORMS. ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE
...MAINLY OFFSHORE THE SPACE AND TREASURE COAST. MARINERS SHOULD
BE ON THE LOOKOUT FOR STORMS MOVING RAPIDLY OFFSHORE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NUMEROUS AFTERNOON AND EARLY EVENING LIGHTNING STORMS ARE EXPECTED
OVER EAST CENTRAL FLORIDA AND THE ADJACENT ATLANTIC WATERS THROUGH
MID WEEK. STORM CHANCES ARE EXPECTED TO LOWER TO NORMAL LEVELS FROM
THURSDAY INTO THE UPCOMING WEEKEND AS HIGH PRESSURE BECOMES RE-
ESTABLISHED OVER CENTRAL FLORIDA. RESIDENTS AND MARINERS NEED TO
REMAIN ALERT FOR DETERIORATING WEATHER CONDITIONS EACH AFTERNOON
AS STORMS MOVE IN FROM THE WEST THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

PENDERGRAST/SEDLOCK

In the hours before

Special weather statement, Jul 31, 11:51 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1151 AM EDT TUE JUL 31 2007

FLZ045-053-311630-
ORANGE-OSCEOLA-
1151 AM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL ORANGE COUNTY...NORTH
CENTRAL OSCEOLA COUNTY...

AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE MARY JANE...MOVING EAST AT 15 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Special weather statement, Jul 31, 1:12 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
112 PM EDT TUE JUL 31 2007

FLZ141-311800-
COASTAL VOLUSIA COUNTY-
112 PM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR NEW SMYRNA BEACH...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE ELDORA...APOLLO
BEACH AND BETHUNE BEACH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Special weather statement, Jul 31, 1:56 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT TUE JUL 31 2007

FLZ147-311845-
NORTHERN BREVARD COUNTY-
156 PM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER HAULOVER CANAL...MOVING SOUTHEAST AT 15 TO 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE KLONDIKE BEACH AND
MERRITT ISLAND WILDLIFE REFUGE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Special weather statement, Jul 31, 2:30 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT TUE JUL 31 2007

FLZ044-046-311915-
NORTHERN LAKE COUNTY-SEMINOLE-
230 PM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL LAKE COUNTY...NORTHERN
SEMINOLE COUNTY...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CASSIA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MIDWAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Special weather statement, Jul 31, 2:41 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT TUE JUL 31 2007

FLZ141-311930-
COASTAL VOLUSIA COUNTY-
241 PM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING NORTHERN VOLUSIA COUNTY...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES WEST OF ORMOND BEACH...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH
SPEEDWAY...DAYTONA BEACH INTL SPEEDWAY AND ORMOND BY THE SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

SEDLOCK
Special weather statement, Jul 31, 3:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT TUE JUL 31 2007

FLZ045-046-053-311945-
ORANGE-OSCEOLA-SEMINOLE-
304 PM EDT TUE JUL 31 2007

...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...SEMINOLE COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER WEKIVA SPRINGS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FERN
PARK...SANFORD...UNION PARK AND WEKIWA SPRINGS STATE PARK.
STRONG STORMS WILL ALSO BUILD THROUGH THE ORLANDO AIRPORT LOCATION
AND KISSIMMEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER
PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS
ENDED.

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:36 PM EDTSpecial Marine WarningMLB70 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.